Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 1, NWS Louisville, KY

January 26, 201446 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Jan 26, 2014, 9:17 PM CST for 46 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 27, 2014, 12:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 9:17 PM CST (03:17 UTC)
In effect from
Jan 27, 2014, 12:00 AM CST
Expired
Jan 27, 2014, 5:30 AM CST
In force
6 hr
Issued by
NWS Louisville, KY
All 56 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WWUS73 KLMK 270317
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EST SUN JAN 26 2014

...GUSTY NORTHWEST WINDS OVERNIGHT...

.AN ARCTIC COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG AND
GUSTY NORTHWEST WINDS TO THE OHIO VALLEY AFTER MIDNIGHT TONIGHT.

INZ076>079-083-084-089>092-KYZ023>034-038-061-271130-
/O.NEW.KLMK.WI.Y.0001.140127T0600Z-140127T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
BUTLER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN
1017 PM EST SUN JAN 26 2014 /917 PM CST SUN JAN 26 2014/

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/ MONDAY. 

* WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO
  30 MPH...WITH GUSTS UP TO 40 TO 50 MPH. 

* TIMING...WINDS WILL PICK UP QUICKLY AS THE FRONT MOVES THROUGH
  BETWEEN 1 AM AND 3 AM...AND GUSTY CONDITIONS WILL PERSIST UNTIL
  JUST BEFORE DAYBREAK MONDAY. 

* IMPACTS...THE STRONG WINDS MAY BE ACCOMPANIED BY BRIEF RAIN OR
  SNOW SQUALLS...WHICH CAN SHARPLY REDUCE VISIBILITIES. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

RAS
3 follow-up statements
244 
WWUS73 KLMK 270656
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 AM EST MON JAN 27 2014

...GUSTY NORTHWEST WINDS OVERNIGHT...

.AN ARCTIC COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG AND
GUSTY NORTHWEST WINDS TO THE OHIO VALLEY AFTER MIDNIGHT TONIGHT.

KYZ035>037-039>043-045>049-053>057-062>067-070>077-271200-
/O.EXA.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA
156 AM EST MON JAN 27 2014 /1256 AM CST MON JAN 27 2014/

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING. 

* WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND AVERAGE 25 MPH
  WITH GUSTS OVER 40 MPH DURING THE EARLY MORNING HOURS. 

* TIMING...WINDS WILL INCREASE MARKEDLY AFTER 3AM AS A STRONG
  ARCTIC FRONT PASSES THROUGH. STRONG GUSTS WILL CONTINUE THROUGH
  THE MID MORNING HOURS. 

* IMPACTS...STRONG GUSTS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.

&&

$$

INZ076>079-083-084-089>092-KYZ023>034-038-061-271200-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
BUTLER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN
156 AM EST MON JAN 27 2014 /1256 AM CST MON JAN 27 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

* WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 
  TO 30 MPH...WITH GUSTS UP TO 40 TO 50 MPH. 

* TIMING...WINDS WILL PICK UP QUICKLY AS THE FRONT MOVES THROUGH 
  BETWEEN 1 AM AND 3 AM...AND GUSTY CONDITIONS WILL PERSIST 
  UNTIL JUST BEFORE DAYBREAK MONDAY. 

* IMPACTS...THE STRONG WINDS MAY BE ACCOMPANIED BY BRIEF RAIN OR 
  SNOW SQUALLS...WHICH CAN SHARPLY REDUCE VISIBILITIES. . 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$
054 
WWUS73 KLMK 270900
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EST MON JAN 27 2014

...GUSTY NORTHWEST WINDS THIS MORNING...

.AN ARCTIC COLD FRONT WILL BRING A BRIEF PERIOD OF STRONG AND
GUSTY NORTHWEST WINDS TO THE OHIO VALLEY THROUGH THE MID MORNING
HOURS. 

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>077-271200-
/O.CON.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA
400 AM EST MON JAN 27 2014 /300 AM CST MON JAN 27 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

* WINDS...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO
  30 MPH...WITH GUSTS NEAR 40 MPH.

* TIMING...WINDS WILL PICK UP QUICKLY AS THE COLD FRONT MOVES
  THROUGH AND GUSTY CONDITIONS WILL PERSIST UNTIL AROUND DAYBREAK.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE BLOWN AROUND BY THE
  WINDS. MOTORISTS SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

JSD
725 
WWUS73 KLMK 271130
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 AM EST MON JAN 27 2014

...WINDS HAVE DIMINISHED A BIT BEHIND THE COLD FRONT...


INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>077-271230-
/O.CAN.KLMK.WI.Y.0001.000000T0000Z-140127T1200Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA
630 AM EST MON JAN 27 2014 /530 AM CST MON JAN 27 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

PEAK WIND GUSTS HAVE DIMINISHED TO LESS THAN 40 MPH. BREEZY WINDS
WILL CONTINUE THIS MORNING...BUT GUSTS ARE EXPECTED TO REMAIN
LESS THAN WIND ADVISORY CRITERIA.

$$

JSD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 26, 8:35 PM CST, 42 minutes earlier.

Area forecast discussion, Jan 26, 8:35 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 PM EST Sun Jan 26 2014

...Forecast Update...
Issued at 930 PM EST Sun Jan 26 2014

Arctic front is quite evident as it blasts southeast into central
Illinois and west-central Indiana, with quite a few METARs showing
peak winds approaching or even exceeding 50 mph following fropa.
Radar mosaic and observations showing a decent show shield just
behind the front, but given the low-level dry air in place over the
Ohio Valley, still believe measureable precip, be it rain or snow,
is a low-probability event here.

Thus the temp and precip forecast remains pretty well on track, but
the biggest concern will be the magnitude of the wind gusts as the
front arrives around 09Z. The main forcing aloft is progged to push
due east into Ohio, which still suggests that the winds will lose
some of their punch as the front pushes south of the Ohio River.
Still have beefed up the grids to show a brief window for 40 mph
wind gusts along and north of the Ohio River. Will opt out of an
advisory for now, given the short duration and limited confidence.
However, will reserve the right to post short-lived Wind Advisory if
strong gusts continue to be observed as the front moves into the
I-70 corridor.

.SHORT TERM (Now through Monday Night)...
Issued at 300 PM EST Sun Jan 26 2014

Gusty southwest winds ushered in warmer air today. Temperatures
climbed nicely through the day, with readings ranging from middle
40s to low 60s by early this afternoon and there remains a little
more time for additional warming. This is doing a number on our
snowpack. Unfortunately, these warm conditions will not last.

A very strong arctic cold front currently across the Upper
Mississippi River Valley will race across our area overnight, as a
fast moving clipper tracks through the Great Lakes region. The front
is forecast to move southeast of the Ohio River between 2 and 4 AM
EST. Mild temperatures will persist this evening ahead of the front,
remaining above freezing. Strong northwest winds will arrive behind
the front, ushering in the cold air mass. Expect blustery northwest
winds by daybreak Monday.

A dry evening is on tap, but as lift increases ahead of the front
and associated clipper, precipitation will begin to develop. Light
rain and drizzle will develop by late evening while temperatures
remain rather mild. However, as the front swings through and
temperatures start their plummet, this light liquid precip will
change to a rain/snow mix, then briefly light snow and flurries
before exiting the area just before sunrise. Light snow
accumulations are possible, mainly along north of the I-64 corridor
and along the I-75 corridor and southwestward to the Lake Cumberland
region. After speaking with road departments, there remains plenty
of treatment on area roadways and today's temperatures helped road
temps. Also, the gusty northwest winds behind the front should help
to dry the roadways a bit from any precip that does fall tonight.
All of which should aid in limiting the impact of any frozen
precipitation. However, a few slick spots will still be possible,
especially on untreated roadways, as temperatures drop well below
freezing by daybreak Monday.

Temperatures around dawn Monday will range from the middle teens
across southern Indiana to the upper 20s near Tennessee.
Temperatures will continue to fall throughout the morning, level off
just a bit around midday, then continue to fall through the
afternoon. Expect lower to middle teens by early evening. Wind chill
values will range from around 5 below zero across our northern
counties to low teens near Tennessee by daybreak Monday and those
values will hold through the afternoon as wind gusts diminish.
Cloudy skies early tomorrow will tend to clear by evening and the
cold air will settle over the area for Monday night. Low
temperatures will range between 9 below zero across our northeast to
5 above zero across our southwest. Winds will become light as the
surface high pressure axis shifts across southern Indiana. Even with
light winds it will still feel like 7 to 17 below zero at daybreak
Tuesday, but rapidly improving through the morning.

.LONG TERM (Tuesday through Sunday)...
Issued at 302 PM EST Sun Jan 26 2014

The cold heart of a dome of Arctic high pressure will slide across
the Ohio and Tennessee valleys Tuesday and Wednesday, bringing
frigid air to the region. High temperatures Tuesday will generally
be in the 10 to 15 degree range, with a few spots along and east of
I-75 possibly not getting out of the single digits.  Lows Tuesday
night will be a few degrees either side of zero, and then on
Wednesday we should moderate a bit into the lower and middle 20s as
the high begins to edge to the east. Fortunately winds will be light.

As the high leaves, a weak cold front will approach from the
northwest and cross the area late Thursday night into early Friday
morning probably bringing some light snow along with it.  Lows
Thursday night will be in the 20s with highs Friday in the 30s.

There is precious little run-to-run or inter-model consistency among
the main operational models late this week into the weekend as they
struggle with a pattern change.  Lots of spread in the MREF plumes.
Turning to climate indices, the AO is progged negative, suggesting
cold and snowy, but the NAO is progged positive, suggesting
seasonable and wet. ENSO?  Neutral.  MJO activity?  Weak. Looking at
the PNA, it's progged slightly negative. That would suggest a storm
track along the Ohio Valley with seasonable temperatures and
increased moisture from the Gulf.  That actually fits with the
general forecast thinking of the past few days of a storm system
developing over the Plains with an eastward extension to the Ohio
Valley and waves moving along it, bringing occasional waves of
precipitation.  This is also a good set-up for a wintry mix.  That's
what we've been going with, so we will continue along those lines.
Will keep PoPs in chance range, though, given uncertainty.  One nice
thing about the recent frigid weather is that precipitation type
hasn't been an issue.  That will change with the precip later this
week.  For now can't do much more than a basic rain/snow mix, but as
the picture becomes clearer we should get a better idea of just what
kind and amount of precipitation to expect.

For now we're going with 40s for highs over the weekend, with lows
in the 20s to around 30.

&&

.AVIATION (00Z TAF Update)...
Updated at 610 PM EST Sun Jan 26 2014

Gusty SW winds have diminished even prior to sunset as the stronger
gradient associated with low-level jetting has relaxed. Still
expecting a strong arctic cold front to push SE across Kentucky
overnight, with strong and gusty NW winds behind the front as the
main operational impact. SDF and LEX could see sustained wind speeds
around 20 kt and gusts near 30 kt during the pre-dawn hours. BWG
will also gust near 25 kt. Could see a brief shot of a rain/snow mix
along the front, especially in LEX. However, it is a low-probability
event and not expected to drop the ceiling or visibility below VFR.
Will carry a brief period of VCSH in both SDF and LEX, but even that
may be generous.

Clouds should scatter out by late morning, and winds should drop off
slightly. Still expect gusts just short of 20 kt through the
remainder of the day, and into the evening planning period at SDF.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........RAS
Short Term.....MJP
Long Term......13
Aviation.......RAS
Hazardous weather outlook, Jan 26, 2:52 PM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EST SUN JAN 26 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-272100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
352 PM EST SUN JAN 26 2014 /252 PM CST SUN JAN 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT. NORTHWEST
WINDS WILL GUST TO AROUND 30 MPH BEHIND THE FRONT AFTER MIDNIGHT.
LIGHT RAIN AND DRIZZLE WILL DEVELOP ALONG AND AHEAD OF THE FRONT
AND BRIEFLY CHANGE TO LIGHT SNOW AS THE COLD AIR MOVES INTO THE
REGION. LIGHT ACCUMULATIONS OF FROZEN PRECIP TO AROUND ONE HALF
INCH ARE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR
AND ALONG THE INTERSTATE 75 CORRIDOR SOUTHWESTWARD TO THE LAKE
CUMBERLAND REGION. ONLY TRACE AMOUNTS AT BEST ARE EXPECTED
ELSEWHERE. PRECIPITATION WILL EXIT THE AREA IN THE PRE-DAWN
HOURS. A FEW SLICK SPOTS WILL BE POSSIBLE BY DAYBREAK MONDAY AS
TEMPERATURES DROP WELL BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS AND FALLING DAYTIME TEMPERATURES WILL CONTINUE MONDAY.
BITTERLY COLD TEMPERATURES ARE EXPECTED EARLY TUESDAY WITH WIND
CHILL VALUES OF -10 TO -20 EXPECTED ACROSS NORTH CENTRAL KENTUCKY
AND SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJP/13

Nearby

Wind Advisories in Kentucky, 2014Wind Advisories in Indiana, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.